Hail, McIntosh
- When
- July 15, 12:45 PM EST to 12:50 PM EST
- Where
- McIntosh County, 8 mi E of South Newport
- Measured
- 0.75 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 31.633, -81.267
Penny size hail at Harris Neck NWR.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 15, 8:30 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 930 AM EDT THU JUL 15 2004 .SHORT TERM /THIS AFTERNOON/...MODIFIED MORNING SOUNDING OUT OF CHS SHOWS A SIGNIFICANT CAP THAT SHOULD PREVENT MUCH SHOWER ACTIVITY FROM DEVELOPING OR MOVING INTO THE CHARLESTON/BERKELEY/DORCHESTER COUNTY AREA. HOWEVER...THE MODIFIED JAX SOUNDING THIS MORNING DOES NOT HAVE A CAP. IT ALSO REVEALS QUITE A BIT OF INSTABILITY IN THE FORM OF CAPES AROUND 3000 J/KG...AN LI OF -7...AND A SI OF -5. ATMOSPHERE IS SO MOIST AND UNSTABLE THAT SHOWER AND THUNDERSTORM ACTIVITY HAS BEEN ONGOING ACROSS MUCH OF OUR INLAND GA ZONES FOR AN HOUR NOW. MENTION OF STRONG STORMS IN HWO LOOKS GOOD...HOWEVER MAY TWEAK TO MENTION MAINLY GA ZONES SINCE STRONG THUNDERSTORM ACTIVITY IS NOT LIKELY ACROSS THE NORTHERNMOST THREE COUNTIES TODAY. CONCERNING ZFP AND GRIDS THIS MORNING...FORECAST MAX TEMPS LOOK REASONABLE ACROSS THE AREA WITH TEMPS A CATEGORY OR TWO COOLER THAN WE SAW YESTERDAY. VERY WARM AIRMASS IS STILL IN PLACE ACROSS THE SOUTHERN ZONES...BUT CLOUD COVER SHOULD HELP MINIMIZE THE HEATING AND KEEP TEMPS MANAGEABLE IN THE MID 90S INLAND. WITH HIGH DEW POINTS MAINTAINING THEIR HOLD ON THE AREA AS WELL...HEAT INDEX VALUES WILL REACH THE 100-105 RANGE ONCE AGAIN TODAY...WHICH IS COVERED WELL IN THE HWO. POP SCHEME ALSO LOOKS GOOD...WITH HIGHEST POPS OVER THE SOUTHERN GA ZONES. SO NO NEED FOR AN UPDATE THIS MORNING. && .MARINE...ONLY A FEW MINOR CHANGES PLANNED TO CWF THIS MORNING...MAINLY TO TWEAK WIND DIRECTION TO SW OVER THE GA OFFSHORE WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 930 AM EDT THU JUL 15 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-161100- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 930 AM EDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH OF A LINE FROM SMOAKS TO COTTAGEVILLE TO CHARLESTON TO AWENDAW TODAY AHEAD OF A WEAK FRONTAL BOUNDARY. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...PRODUCE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .HEAT...HEAT INDEX VALUES MAY APPROACH 100 TO 105 DEGREES THIS AFTERNOON ACROSS SOUTHEAST GEORGIA FOR A FEW HOURS THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1236 PM EDT THU JUL 15 2004 GAZ141-151700- COASTAL MCINTOSH- 1236 PM EDT THU JUL 15 2004 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 100 PM EDT... AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF DARIEN...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND RIDGEVILLE...MERIDIAN...DARIEN...CARNIGAN...ASHINTILLY... VALONA...SAPELO ISLAND AND RACCOON BLUFF THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 126 PM EDT THU JUL 15 2004 GAZ117-119-138>141-151815- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH- 126 PM EDT THU JUL 15 2004 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY...BRYAN COUNTY... CHATHAM COUNTY AND LIBERTY COUNTY THROUGH 215 PM EDT... AT 126 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SOUTH NEWPORT...OR ABOUT 18 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SOUTH NEWPORT... RICEBORO...RETREAT...LECOUNT...JONES...SHELLMAN BLUFF...SEABROOK... SUNBURY...HALFMOON LANDING AND OSSABAW ISLAND THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 116 km away, was scanning. The volume nearest the first event began at 17:46 UTC.
4 hail. Local standard time, as filed.
Penny size hail at Harris Neck NWR.
Quarter to ping pong ball size hail fell just west of the the Liberty County airport, but in Long county. Wind gust to 50 mph were also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414263, 5414265, 5414264, 5414454.